Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 149, NWS North Platte, NE

June 7, 2022Frontier County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2022, 7:33 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2022, 7:33 PM CDT (00:33 UTC)
Expired
Jun 7, 2022, 8:15 PM CDT
In force
42 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
60.0 mph

Counties Frontier County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 1:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
763 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

103 
WUUS53 KLBF 080033
SVRLBF
NEC063-085-080115-
/O.NEW.KLBF.SV.W.0149.220608T0033Z-220608T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
733 PM CDT Tue Jun 7 2022

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southwestern Frontier County in southwestern Nebraska...
  Hayes County in southwestern Nebraska...

* Until 815 PM CDT.

* At 733 PM CDT, a severe thunderstorm was located 7 miles west of
  Hayes Center, moving east at 40 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Hayes Center, Hamlet, Quick, Bluegill Haven Campground, Willow View
  Campground, Hayes Center State Wildlife Management Area and Red
  Willow Reservoir State Recreation Area.

This includes Highway 83 between mile markers 27 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

&&

LAT...LON 4035 10133 4063 10124 4058 10054 4035 10055
TIME...MOT...LOC 0033Z 280DEG 34KT 4052 10117 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JWS
2 follow-up statements
594 
WWUS53 KLBF 080056
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
756 PM CDT Tue Jun 7 2022

NEC063-085-080115-
/O.CON.KLBF.SV.W.0149.000000T0000Z-220608T0115Z/
Frontier NE-Hayes NE-
756 PM CDT Tue Jun 7 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN FRONTIER AND HAYES COUNTIES...

At 755 PM CDT, a severe thunderstorm was located 7 miles east of
Palisade, or 10 miles south of Hayes Center, moving southeast at 35
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hayes Center, Hamlet, Quick, Bluegill Haven Campground, Willow View
Campground, Hayes Center State Wildlife Management Area and Red
Willow Reservoir State Recreation Area.

This includes Highway 83 between mile markers 27 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4035 10133 4063 10124 4058 10054 4035 10055
TIME...MOT...LOC 0055Z 293DEG 31KT 4036 10097 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JWS
627 
WWUS53 KLBF 080115
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
815 PM CDT Tue Jun 7 2022

NEC063-085-080125-
/O.EXP.KLBF.SV.W.0149.000000T0000Z-220608T0115Z/
Frontier NE-Hayes NE-
815 PM CDT Tue Jun 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRONTIER AND
HAYES COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has 
been allowed to expire. However heavy rain is still possible with 
this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Nebraska.

LAT...LON 4035 10133 4063 10124 4058 10054 4035 10055
TIME...MOT...LOC 0115Z 280DEG 34KT 4033 10075 

$$

SM/JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:38 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 7, 6:38 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
638 PM CDT Tue Jun 7 2022

.UPDATE...
Issued at 635 PM CDT Tue Jun 7 2022

Updated to clear Cherry, Sheridan, Garden, and Deuel counties from
the Severe Thunderstorm Watch. Currently tracking supercells in
Custer county and Perkins counties with a cluster of storms in
Grant and Arthur counties. Storms continue to make good time
moving southeast across the region and look to move out of the
region in another hour or two.

&&

.SHORT TERM...(This afternoon through Wednesday night)
Issued at 1217 PM CDT Tue Jun 7 2022

A complex convective environment has evolved across central and western
Nebraska this morning with multiple boundaries across the region and
clouds across southwest Nebraska inhibiting surface destabilization and
likely creating a differential heating boundary. The primary synoptic
frontal boundary is draped generally along the Nebraska/Kansas border
with a lee trof well off to our west. Expect Short wave energy evident
in water vapor imagery will spill down from the northern Rockies and
initiate convection along the lee trof upstream as is happening
currently across northeast Wyoming. This activity will grow upscale and
work its way through the panhandle and start entering the western
portion of our area late this afternoon. 0-3km bulk shear vectors
around 30kt largely orthogonal to the lee trof and long curved
hodographs shown in Bufkit will support discrete supercells with steep
lapse rates and ample CAPE supporting a severe wind/hail threat. Best
potential for landspouts with convective initiation looks to lie just
off to our northwest but will monitor closely. As the initial discrete
cells move in from the west, the convective environment will offer
greater amounts of instability and shear to the south closer to the
synoptic boundary. Expect all severe threats to include big hail,
damaging winds, and perhaps a tornado will be in play as the convective
threat transitions to locations south of highway 92 by early this
evening with discrete cells merging into clusters and eventually moving
off to our southeast as an MCS.

Once the Convection slides off to our southeast this evening, expect
generally dry conditions for the overnight though a lingering shower or
two may be possible early. Wednesday looks quiet and dry with high
pressure moving across the High Plains, followed by a chance of
showers/possibly some thunder Wednesday night as the high pushes off to
our east and return flow brings a warm front up into the region.

.LONG TERM...(Thursday through Tuesday)
Issued at 1217 PM CDT Tue Jun 7 2022

The warm front will linger over the region on Thursday and serve as a
focus for convection as a good amount of short wave energy undercuts
the temporarily flattening ridge over the Rockies. Expect instability
will surge during the afternoon and soundings on Bufkit show
considerable CAPE in the hail growth zone along with steep lapse rates
in the boundary layer, so a severe hail/wind threat will be present
into Thursday night.

Thereafter, ensemble guidance continues to amplify the upper ridge over
the western US with well above normal temperatures through the weekend.
However short wave energy undercutting the ridge combined with the lee
trof east of the Rockies will prevent a dry forecast with at least a
chance for some showers and thunderstorms through Monday. A deep trof
will then move into the PacNW early next week with cooler temperatures
closer to normal making their way in from the northwest on
Tuesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 633 PM CDT Tue Jun 7 2022

Thunderstorms are expected to continue through the evening hours
becoming more widespread overnight. Severe thunderstorms are likely
with very large hail and damaging winds as the primary threats.
Visibility reductions should be expected in heavy rainfall from
these storms as well. Improving conditions are expected after
Midnight CDT lasting through Wednesday morning. Some strong winds
could also be possible in the afternoon across KVTN with northwest
gusts up to 22 knots.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...MBS
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Kulik
Hazardous weather outlook, Jun 7, 2:55 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
255 PM CDT Tue Jun 7 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-082000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
255 PM CDT Tue Jun 7 2022 /155 PM MDT Tue Jun 7 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Severe thunderstorms are likely through this evening.
Thunderstorms will move into southwest and central Nebraska
through the evening. The main hazards will be damaging winds,
large hail, and locally heavy rainfall. In addition, there is a
risk for isolated tornadoes across portions of central and
southwest Nebraska where an enhanced risk for severe thunderstorms
will exist.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Severe thunderstorms will again be possible on Thursday afternoon
and evening, mainly across western and southwest Nebraska. Main
threats will be large hail and strong winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening,
particularly across central and southwest Nebraska.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 7, 6:52 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
652 PM CDT Tue Jun 7 2022

NEZ035-036-057-059-080030-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-
652 PM CDT Tue Jun 7 2022

...Strong thunderstorms will impact portions of eastern Arthur,
Keith, northwestern Lincoln and southwestern McPherson Counties
through 730 PM CDT/630 PM MDT/...

At 651 PM CDT/551 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 21 miles southeast of
Hyannis to 6 miles southeast of Arthur to 8 miles north of Lemoyne.
Movement was southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ogallala, Sutherland, Paxton, Sarben, Lemoyne, Keystone, Sutherland
Reservoir, Roscoe, Kingsley Dam, Lena, Coker, Flatts, Nevens,
Broganville, McKeag, Calora, Big Bald Hill, Bucktail Lake, Three
Mile Lake and Diamond Bar Lake.

This includes the following highways...
 Highway 61 between mile markers 85 and 119.
 Highway 92 between mile markers 128 and 138.
 Interstate 80 in Nebraska between mile markers 126 and 159.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT/700 PM
MDT/ for southwestern and west central Nebraska.

&&

LAT...LON 4153 10107 4111 10110 4102 10166 4139 10198
      4155 10164 4174 10159
TIME...MOT...LOC 2351Z 316DEG 32KT 4172 10158 4151 10160 4139 10185

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

CDC
Local storm report, Jun 7, 7:00 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             16 NW IMPERIAL          40.68N 101.85W
06/07/2022  E1.00 INCH       CHASE              NE   PUBLIC

&&

SHAWN.JACOBS
Special weather statement, Jun 7, 7:02 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
702 PM CDT Tue Jun 7 2022

NEZ070-080030-
Hayes NE-
702 PM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of southern Hayes
County through 730 PM CDT...

At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palisade, or 12 miles southwest of Hayes Center, moving east at 40
mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Hayes Center and Hamlet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Nebraska.

&&

LAT...LON 4046 10134 4060 10085 4036 10079 4035 10132
TIME...MOT...LOC 0002Z 258DEG 42KT 4040 10120

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

JWS
Local storm report, Jun 7, 7:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             7 NE LAMAR              40.64N 101.89W
06/07/2022  M2.50 INCH       CHASE              NE   STORM CHASER

            STORM CHASER REPORTED TENNIS BALL SIZED HAIL. GUSTNADOES
            ALSO REPORTED.

&&

SHAWN.JACOBS
Local storm report, Jun 7, 7:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             5 S MERNA               41.41N 99.76W
06/07/2022  M1.50 INCH       CUSTER             NE   FIRE DEPT/RESCUE

&&

SHAWN.JACOBS
Local storm report, Jun 7, 7:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             2 N IMPERIAL            40.55N 101.64W
06/07/2022  M1.00 INCH       CHASE              NE   PUBLIC

&&

SHAWN.JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:02 PM CDTSpecial Weather StatementLBFHayes28 min
Jun 7, 7:10 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Hayes, Perkins50 min
Jun 7, 7:17 PM CDTAreal Flood AdvisoryLBFCuster119 min
Jun 7, 7:36 PM CDTSpecial Weather StatementLBFLincoln39 min
Jun 7, 7:44 PM CDTAreal Flood AdvisoryLBFChase, Frontier, Hayes, Lincoln, Perkins115 min
Jun 7, 7:56 PM CDTSpecial Weather StatementLBFLincoln19 min
Jun 7, 8:14 PM CDTSpecial Weather StatementLBFLincoln61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.